Alert archive / Virginia / Wind Advisories in 2017
Wind Advisory 1, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Jan 22, 2017, 1:51 PM EST for 19 counties in Virginia; 12 counties in Maryland. It took effect at Jan 23, 2017, 1:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2017, 1:51 PM EST (18:51 UTC)
- In effect from
- Jan 23, 2017, 1:00 AM EST
- Expired
- Jan 23, 2017, 4:16 PM EST
- In force
- 15 hr
- Issued by
- NWS Baltimore/Washington
All 31 counties
Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Carroll County, MD, Charles County, MD, City of Baltimore, MD, Frederick County, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Saint Mary's County, MD, Albemarle County, VA, Amherst County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, Fairfax County, VA, Greene County, VA, King George County, VA, Loudoun County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Stafford County, VA, Warren County, VA
The radar
The Sterling radar (KLWX), 32 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860 WWUS71 KLWX 221851 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 151 PM EST SUN JAN 22 2017 DCZ001-MDZ004>006-011-013-014-016>018-503>508-VAZ053-054-230300- /O.NEW.KLWX.WI.Y.0001.170123T1000Z-170123T2100Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- SOUTHEAST HARFORD-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK... BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN... COCKEYSVILLE...BALTIMORE...BOWIE...SUITLAND-SILVER HILL... CLINTON...COLLEGE PARK...GREENBELT...LAUREL...CAMP SPRINGS... GLEN BURNIE...ANNAPOLIS...SEVERN...SOUTH GATE...SEVERNA PARK... ARNOLD...ODENTON...ST. CHARLES...WALDORF...LEXINGTON PARK... CALIFORNIA...CHESAPEAKE BEACH...HUNTINGTOWN...DUNKIRK... NORTH BEACH...LUSBY...PRINCE FREDERICK...GERMANTOWN...DAMASCUS... BETHESDA...ROCKVILLE...GAITHERSBURG...SILVER SPRING...LISBON... COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...RESTON... HERNDON...ANNANDALE...CENTREVILLE...CHANTILLY...MCLEAN... FRANCONIA...ARLINGTON...ALEXANDRIA 151 PM EST SUN JAN 22 2017 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EST MONDAY. * TIMING...EARLY MONDAY MORNING THROUGH MONDAY MIDDLE AFTERNOON. STRONGEST WINDS EXPECTED MONDAY MORNING. * WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG WINDS MAY BLOW DOWN SOME LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE POSSIBLE. RAINFALL TONIGHT AND MONDAY MAY HELP IN ALLOWING SOME TREES TO UPROOT, DUE TO THE SATURATED GROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ VAZ507-508-230300- /O.NEW.KLWX.WI.Y.0001.170123T0600Z-170123T1500Z/ NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- INCLUDING THE CITIES OF...BIG MEADOWS...WINTERGREEN 151 PM EST SUN JAN 22 2017 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST MONDAY. * TIMING...LATE SUNDAY NIGHT INTO MONDAY MORNING. STRONGEST WINDS EXPECTED LATE TONIGHT INTO EARLY MONDAY MORNING. * WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE POSSIBLE. RAINFALL TONIGHT AND MONDAY MAY HELP IN ALLOWING SOME TREES TO UPROOT, DUE TO THE SATURATED GROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
6 follow-up statements
778 WWUS71 KLWX 230214 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 914 PM EST SUN JAN 22 2017 DCZ001-MDZ004>006-011-013-014-016>018-503>508-VAZ053-054-231015- /O.CON.KLWX.WI.Y.0001.170123T1000Z-170123T2100Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- SOUTHEAST HARFORD-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK... BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN... COCKEYSVILLE...BALTIMORE...BOWIE...SUITLAND-SILVER HILL... CLINTON...COLLEGE PARK...GREENBELT...LAUREL...CAMP SPRINGS... GLEN BURNIE...ANNAPOLIS...SEVERN...SOUTH GATE...SEVERNA PARK... ARNOLD...ODENTON...ST. CHARLES...WALDORF...LEXINGTON PARK... CALIFORNIA...CHESAPEAKE BEACH...HUNTINGTOWN...DUNKIRK... NORTH BEACH...LUSBY...PRINCE FREDERICK...GERMANTOWN...DAMASCUS... BETHESDA...ROCKVILLE...GAITHERSBURG...SILVER SPRING...LISBON... COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...RESTON... HERNDON...ANNANDALE...CENTREVILLE...CHANTILLY...MCLEAN... FRANCONIA...ARLINGTON...ALEXANDRIA 914 PM EST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM EST MONDAY... * TIMING...EARLY MONDAY MORNING THROUGH MONDAY MIDDLE AFTERNOON. STRONGEST WINDS EXPECTED MONDAY MORNING. * WINDS...EAST 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ VAZ507-508-231015- /O.CON.KLWX.WI.Y.0001.170123T0600Z-170123T1500Z/ NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- INCLUDING THE CITIES OF...BIG MEADOWS...WINTERGREEN 914 PM EST SUN JAN 22 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST MONDAY... * TIMING...LATE SUNDAY NIGHT INTO MONDAY MORNING. STRONGEST WINDS EXPECTED LATE TONIGHT INTO EARLY MONDAY MORNING. * WINDS...EAST 10 TO 20 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. LIMITED VISIBILITIES WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
417 WWUS71 KLWX 230909 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 409 AM EST MON JAN 23 2017 DCZ001-MDZ004>006-011-013-014-016>018-503>508-VAZ053-054-231715- /O.CON.KLWX.WI.Y.0001.170123T1000Z-170123T2100Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- SOUTHEAST HARFORD-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK... BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN... COCKEYSVILLE...BALTIMORE...BOWIE...SUITLAND-SILVER HILL... CLINTON...COLLEGE PARK...GREENBELT...LAUREL...CAMP SPRINGS... GLEN BURNIE...ANNAPOLIS...SEVERN...SOUTH GATE...SEVERNA PARK... ARNOLD...ODENTON...ST. CHARLES...WALDORF...LEXINGTON PARK... CALIFORNIA...CHESAPEAKE BEACH...HUNTINGTOWN...DUNKIRK... NORTH BEACH...LUSBY...PRINCE FREDERICK...GERMANTOWN...DAMASCUS... BETHESDA...ROCKVILLE...GAITHERSBURG...SILVER SPRING...LISBON... COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...RESTON... HERNDON...ANNANDALE...CENTREVILLE...CHANTILLY...MCLEAN... FRANCONIA...ARLINGTON...ALEXANDRIA 409 AM EST MON JAN 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * TIMING...EARLY THIS MORNING THROUGH THE MIDDLE AFTERNOON. STRONGEST WINDS EXPECTED THIS MORNING. * WINDS...EAST 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ VAZ507-508-231500- /O.CON.KLWX.WI.Y.0001.000000T0000Z-170123T1500Z/ NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- INCLUDING THE CITIES OF...BIG MEADOWS...WINTERGREEN 409 AM EST MON JAN 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * TIMING...LATE SUNDAY NIGHT INTO MONDAY MORNING. STRONGEST WINDS EXPECTED LATE TONIGHT INTO EARLY MONDAY MORNING. * WINDS...EAST 10 TO 20 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
246 WWUS71 KLWX 231515 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1015 AM EST MON JAN 23 2017 VAZ507-508-231615- /O.EXP.KLWX.WI.Y.0001.000000T0000Z-170123T1500Z/ NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- INCLUDING THE CITIES OF...BIG MEADOWS...WINTERGREEN 1015 AM EST MON JAN 23 2017 ...WIND ADVISORY HAS EXPIRED... $$ DCZ001-MDZ004>006-011-013-014-016>018-503>508-VAZ053-054-232100- /O.CON.KLWX.WI.Y.0001.000000T0000Z-170123T2100Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- SOUTHEAST HARFORD-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK... BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN... COCKEYSVILLE...BALTIMORE...BOWIE...SUITLAND-SILVER HILL... CLINTON...COLLEGE PARK...GREENBELT...LAUREL...CAMP SPRINGS... GLEN BURNIE...ANNAPOLIS...SEVERN...SOUTH GATE...SEVERNA PARK... ARNOLD...ODENTON...ST. CHARLES...WALDORF...LEXINGTON PARK... CALIFORNIA...CHESAPEAKE BEACH...HUNTINGTOWN...DUNKIRK... NORTH BEACH...LUSBY...PRINCE FREDERICK...GERMANTOWN...DAMASCUS... BETHESDA...ROCKVILLE...GAITHERSBURG...SILVER SPRING...LISBON... COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...RESTON... HERNDON...ANNANDALE...CENTREVILLE...CHANTILLY...MCLEAN... FRANCONIA...ARLINGTON...ALEXANDRIA 1015 AM EST MON JAN 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * TIMING...THROUGH MID AFTERNOON. * WINDS...EAST 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
774 WWUS71 KLWX 231608 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1108 AM EST MON JAN 23 2017 VAZ052-055-057-506-240000- /O.EXB.KLWX.WI.Y.0001.000000T0000Z-170124T0000Z/ PRINCE WILLIAM/MANASSAS/MANASSAS PARK-STAFFORD-KING GEORGE- EASTERN LOUDOUN- INCLUDING THE CITIES OF...DALE CITY...MANASSAS...WOODBRIDGE... LAKE RIDGE...MONTCLAIR...FALMOUTH...DAHLGREN...LEESBURG... ASHBURN...STERLING 1108 AM EST MON JAN 23 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * TIMING...THROUGH EARLY EVENING. * WINDS...EAST WINDS 25 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ DCZ001-MDZ004>006-011-013-014-016>018-503>508-VAZ053-054-240000- /O.EXT.KLWX.WI.Y.0001.000000T0000Z-170124T0000Z/ DISTRICT OF COLUMBIA-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- SOUTHEAST HARFORD-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA- INCLUDING THE CITIES OF...WASHINGTON...FREDERICK... BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN... COCKEYSVILLE...BALTIMORE...BOWIE...SUITLAND-SILVER HILL... CLINTON...COLLEGE PARK...GREENBELT...LAUREL...CAMP SPRINGS... GLEN BURNIE...ANNAPOLIS...SEVERN...SOUTH GATE...SEVERNA PARK... ARNOLD...ODENTON...ST. CHARLES...WALDORF...LEXINGTON PARK... CALIFORNIA...CHESAPEAKE BEACH...HUNTINGTOWN...DUNKIRK... NORTH BEACH...LUSBY...PRINCE FREDERICK...GERMANTOWN...DAMASCUS... BETHESDA...ROCKVILLE...GAITHERSBURG...SILVER SPRING...LISBON... COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...RESTON... HERNDON...ANNANDALE...CENTREVILLE...CHANTILLY...MCLEAN... FRANCONIA...ARLINGTON...ALEXANDRIA 1108 AM EST MON JAN 23 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * TIMING...THROUGH EARLY EVENING. * WINDS...EAST WINDS 25 MPH WITH GUSTS TO 45 MPH. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
571 WWUS71 KLWX 232027 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 327 PM EST MON JAN 23 2017 ...LOW PRESSURE CONTINUES TO MOVE NORTHEAST FROM NORTH CAROLINA... DCZ001-MDZ503-504-VAZ052>055-057-506-232130- /O.CAN.KLWX.WI.Y.0001.000000T0000Z-170124T0000Z/ DISTRICT OF COLUMBIA-NORTHWEST MONTGOMERY- CENTRAL AND SOUTHEAST MONTGOMERY- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-KING GEORGE- EASTERN LOUDOUN- INCLUDING THE CITIES OF...WASHINGTON...GERMANTOWN...DAMASCUS... BETHESDA...ROCKVILLE...GAITHERSBURG...SILVER SPRING...DALE CITY... MANASSAS...WOODBRIDGE...LAKE RIDGE...MONTCLAIR...RESTON... HERNDON...ANNANDALE...CENTREVILLE...CHANTILLY...MCLEAN... FRANCONIA...ARLINGTON...ALEXANDRIA...FALMOUTH...DAHLGREN... LEESBURG...ASHBURN...STERLING 327 PM EST MON JAN 23 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE WIND ADVISORY. THE WIND HAS SHIFTED NORTH AND THE MAGNITUDE HAS DECREASED. $$ MDZ004>006-011-013-014-016>018-505>508-240000- /O.CON.KLWX.WI.Y.0001.000000T0000Z-170124T0000Z/ FREDERICK MD-CARROLL-NORTHERN BALTIMORE-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- SOUTHEAST HARFORD- INCLUDING THE CITIES OF...FREDERICK...BALLENGER CREEK... ELDERSBURG...WESTMINSTER...REISTERSTOWN...COCKEYSVILLE... BALTIMORE...BOWIE...SUITLAND-SILVER HILL...CLINTON... COLLEGE PARK...GREENBELT...LAUREL...CAMP SPRINGS...GLEN BURNIE... ANNAPOLIS...SEVERN...SOUTH GATE...SEVERNA PARK...ARNOLD... ODENTON...ST. CHARLES...WALDORF...LEXINGTON PARK...CALIFORNIA... CHESAPEAKE BEACH...HUNTINGTOWN...DUNKIRK...NORTH BEACH...LUSBY... PRINCE FREDERICK...LISBON...COLUMBIA...ELLICOTT CITY... JARRETTSVILLE...ABERDEEN 327 PM EST MON JAN 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * TIMING...THROUGH EARLY EVENING. * WINDS...EAST WINDS 25 MPH WITH GUSTS UP TO AROUND 45 MPH. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ JACKSON
080 WWUS71 KLWX 232116 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 416 PM EST MON JAN 23 2017 MDZ004>006-011-013-014-016>018-505>508-232230- /O.CAN.KLWX.WI.Y.0001.000000T0000Z-170124T0000Z/ FREDERICK MD-CARROLL-NORTHERN BALTIMORE-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- SOUTHEAST HARFORD- INCLUDING THE CITIES OF...FREDERICK...BALLENGER CREEK... ELDERSBURG...WESTMINSTER...REISTERSTOWN...COCKEYSVILLE... BALTIMORE...BOWIE...SUITLAND-SILVER HILL...CLINTON... COLLEGE PARK...GREENBELT...LAUREL...CAMP SPRINGS...GLEN BURNIE... ANNAPOLIS...SEVERN...SOUTH GATE...SEVERNA PARK...ARNOLD... ODENTON...ST. CHARLES...WALDORF...LEXINGTON PARK...CALIFORNIA... CHESAPEAKE BEACH...HUNTINGTOWN...DUNKIRK...NORTH BEACH...LUSBY... PRINCE FREDERICK...LISBON...COLUMBIA...ELLICOTT CITY... JARRETTSVILLE...ABERDEEN 416 PM EST MON JAN 23 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE WIND ADVISORY. WINDS ARE SHIFTING NORTH AND WEAKENING. $$ JACKSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Jan 22, 10:20 AM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Jan 22, 10:20 AM EST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1020 AM EST Sun Jan 22 2017
.SYNOPSIS...
Low pressure will impact the area through Monday before moving
away Tuesday. A cold front will pass through the area Wednesday
into Wednesday night and an upper-level trough may build overhead
for the end of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Low clouds, areas of drizzle and fog will persist this morning. A
weak surface low is located near the mouth of the Chesapeake Bay
and N-NE winds will keep low level moisture in place. Drizzle/fog
will slowly diminish across the northern Mid-Atlantic through
mid-day. A dense fog advisory is in effect for these locations
until 18z today. Weak mixing should help break up dense fog by
this time.
Previous discussion...
Cutoff low pressure in the southern stream of the jet will track
through the Gulf Coast States later today before tracking
northeast into the Tennessee Valley and Carolinas tonight. A
strengthening gradient between this system and high pressure over
New England will allow for an easterly flow to develop and
strengthen later today. This will cause moisture to move in from
the Atlantic Ocean while at the same time warm and moist air from
the Gulf of Mexico will overrun the surface cooler air in place.
The overrunning will allow for more clouds along with periods of
rain. The best chance for rain will be this afternoon through
tonight when overrunning will be deepest. Rainfall amounts should
be light through this evening...since the bulk of the forcing from
the low will remain to our south.
However...moderate rain is expected to develop overnight as the
low-level jet strengthens in response to the approaching low. The
strengthening gradient will also cause windy
conditions...especially along the ridge tops and also across
north-central Maryland into the Washington and Baltimore
Metropolitan areas as well as southern Maryland. A Wind Advisory
may be needed for portions of these areas with frequent gusts
around 35 to 45 mph expected and gusts around 50 mph possible.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
The low will slowly pass through our area Monday before tracking
to the north and east Monday night. A soaking rain is expected
to start Monday morning...but a dry slot will slowly move into
the area and this will decrease rainfall rates from south to north
later Monday morning into Monday afternoon. Gusty east to
northeast winds are expected Monday morning...but winds will
gradually diminish throughout the day as the low moves overhead
and the gradient subsides. The strongest winds are expected
through midday Monday across north-central Maryland into the
Washington and Baltimore Metropolitan areas and southern
Maryland...and perhaps across the Blue Ridge Mountains. A Wind
Advisory may be needed for portions of these areas.
Depending on the track of the low...the dry slot may be strong
enough for some breaks of sun to develop. The best chance for this
will be across southern Maryland into central Virginia.
Therefore...max temps will range from the 30s along the ridge tops
above 3kft...to the lower and middle 40s across northern
Maryland...to the middle 50s across central Virginia. Confidence
in temperature forecast is low due to the uncertainty of how
strong the dry slot will be.
One other note is that with the upper-level low overhead...this
may cause enough dynamical cooling for rain to mix with snow
across the ridge tops of the Allegheny and Potomac Highlands.
Accumulating snow is possible across these areas...especially
above 3kft.
As the low slowly moves away from the area Monday night...wrap
around showers are likely across the area but rainfall rates will
be much lighter compared to late Sunday night and Monday morning.
Snow showers are possible along the ridge tops of the Allegheny
and Potomac Highlands mainly above 3kft.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Center of sfc low expected to be moving northeastward near/off the
Jersey coast by Tuesday morning...with a few lingering light
scattered wraparound showers mainly from DC and to the N/NE.
Upslope snow/rain showers could continue into mid-afternoon before
moisture becomes too shallow for quality ice crystal formation.
While rain will shift out of the area...breezy W/NW winds up to 20
kts and relatively warm conditions will remain Tuesday with drying
on W/NW flow. Heights rise over the area Tuesday into
Wednesday...ahead of next system. Unseasonably warm Wednesday with
highs in the U50s/L60s.
Cold front crosses the region Wednesday into Thursday...and, with
limited moisture east of the mountains, expect most areas to remain
dry. However, persistent upslope component through a saturated
layer should lead to prolonged upslope snow showers...of varying
intensity...Thursday afternoon through perhaps much of the
weekend...with some snow perhaps spilling east of the Allegheny
Front at times.
Main impact east of the Allegheny Front will be a drop in
temperatures back closer to seasonable averages Friday into the
weekend.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Low clouds and area of dense fog will continue through mid-
morning along with occasional drizzle. IFR conditions are
expected during this time. Cigs/vsbys will likely improve a bit
late this morning and afternoon...but IFR conditions will persist.
Periods of light rain will develop this afternoon through this
evening. A steadier rain is expected overnight into Monday. IFR
conditions are expected during this time.
Gusty east to northeast winds will develop overnight and persist
into Monday morning before slowly diminishing later Monday. This
is in response to low pressure moving overhead. Gusts around 30 to
40 knots are possible. A strong low-level jet is expected during
this time with east to northeast winds around 50-60 knots expected
around 2kft. This does pose a threat for low-level wind
shear...but will leave out of the forecast for now since gusty
winds are expected at this surface. This may cause more turbulence
instead of low-level wind shear. Low pressure will move away
from the area Monday night. Showers are still likely...but
cigs/vsbys may improve a bit more as the flow gradually turns to
the northwest.
Becoming mostly VFR by midday Tuesday as low pressure system moves
away...with only a few lingering light showers remaining.
Though, breezy conditions will continue with gusts 20-25
kts...before subsiding Tuesday night. VFR Wednesday with dry
weather...as high pressure briefly nudges into the area. Weak
front moves through mostly dry Wednesday into Thursday with VFR
prevailing.
&&
.MARINE...
Dense fog expected over the waters through early afternoon.
Low pressure will approach the waters through this evening. Winds
will gradually strengthen this afternoon through this evening. A
Small Craft Advisory is in effect for the Bay and lower Tidal
Potomac River this afternoon. However...it will be marginal.
There is higher confidence in solid SCA conditions this evening as
winds continue to strengthen.
The pressure gradient will rapidly strengthen late tonight into
early Monday morning before gradually dissipating from south to
north later Monday. A Gale Warning is in effect for the waters
from late tonight through midday Monday. East to northeast winds
will gust around 35 to 40 knots during this time.
A Small Craft Advisory will likely be needed for portions of the
waters later Monday through Monday night as the low slowly moves
away from the area. Gusty NW winds exceeding SCA criteria remain
Tuesday behind departing low pressure system. Winds slacken late
Tuesday as influence from low wanes. Mostly dry cold front crosses
the waters late Wednesday into Thursday...with gusty winds
possibly to SCA criteria behind it Thursday afternoon.
&&
.TIDES/COASTAL FLOODING...
Persistent easterly flow will increase the risk for minor tidal
flooding during high tide cycles beginning Monday afternoon and
lasting into early parts of Tuesday morning (especially at
Annapolis, Solomons, and Straits). Developing westerly flow should
allow for some decrease in anamolies later Tuesday.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Dense Fog Advisory until 1 PM EST this afternoon for
MDZ003>006-011-014-502-503-505>508.
VA...None.
WV...Dense Fog Advisory until 1 PM EST this afternoon for
WVZ051>053-502-504.
MARINE...Small Craft Advisory from 6 PM this evening to 1 AM EST Monday
for ANZ535-536.
Gale Warning from 1 AM to 1 PM EST Monday for ANZ530>543.
Small Craft Advisory until 1 AM EST Monday for ANZ530>534-
537>543.
&&
SYNOPSIS...MSE
NEAR TERM...BJL/HSK
SHORT TERM...BJL
LONG TERM...MSE
AVIATION...BJL/MSE
MARINE...BJL/MSE
TIDES/COASTAL FLOODING...LWXHazardous weather outlook, Jan 22, 12:50 PM EST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1250 PM EST SUN JAN 22 2017 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-231000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1250 PM EST SUN JAN 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY, TIDAL POTOMAC RIVER, AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING IS IN EFFECT FOR THE WATERS...BEGINNING AT 1 AM OVERNIGHT. A WIND ADVISORY MAY BE NEEDED TONIGHT. WINDS MAY GUST UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE GALE WARNING FOR THE WATERS CONTINUES UNTIL 6 PM MONDAY. A WIND ADVISORY MAY BE NEEDED THROUGH MONDAY AFTERNOON. WINDS MAY GUST UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-231000- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 1250 PM EST SUN JAN 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA, NORTHERN AND CENTRAL VIRGINIA, AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY MAY BE NEEDED TONIGHT FOR THE BLUE RIDGE AND CATOCTIN MOUNTAINS AS WELL AS PORTIONS OF NORTHEASTERN AND CENTRAL MARYLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A WIND ADVISORY MAY BE NEEDED THROUGH MONDAY AFTERNOON FOR THE BLUE RIDGE AND CATOCTIN MOUNTAINS AS WELL AS PORTIONS OF NORTHEASTERN AND CENTRAL MARYLAND. WINDS MAY GUST UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 8:42 PM EST | Dense Fog Advisory | LWX | Clarke, Fauquier, Frederick, Loudoun, Page, Rappahannock and 3 more | 14 hr |
Nearby
Wind Advisories in Virginia, 2017Wind Advisories in Maryland, 2017Wind Advisories in District of Columbia, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.